Alert archive / Alabama / High Surf Warnings in 2008
High Surf Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this high surf warning at Mar 17, 2008, 3:25 PM CDT. It took effect at Mar 17, 2008, 4:00 PM CDT. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 3:25 PM CDT (20:25 UTC)
- In effect from
- Mar 17, 2008, 4:00 PM CDT
- Expired
- Mar 19, 2008, 3:48 PM CDT
- In force
- 48 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 172025 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT MON MAR 17 2008 ...STRONG ONSHORE FLOW WILL CREATE A ROUGH SURF OVER ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES THROUGH WEDNESDAY... .STRONG ONSHORE FLOW WILL CREATE A ROUGH TO VERY ROUGH SURF OVER ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES THROUGH WEDNESDAY. AFTER THIS SYSTEM PASSES WEDNESDAY EVENING AND WINDS BECOME OFFSHORE...THE ROUGH SURF WILL SETTLE. ALZ063-064-FLZ002-004-006-180430- /O.NEW.KMOB.SU.W.0001.080317T2100Z-080320T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 325 PM CDT MON MAR 17 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. STRONG ONSHORE WINDS WILL CONTINUE TO CREATE ROUGH SURF CONDITIONS OVER ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES THROUGH WEDNESDAY. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
7 follow-up statements
000 WHUS44 KMOB 180401 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1101 PM CDT MON MAR 17 2008 ...STRONG SOUTH AND SOUTHEAST WINDS WILL CREATE A ROUGH SURF OVER ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES THROUGH WEDNESDAY... .THE HIGH SURF CONDITIONS HAVE EASED UP THIS EVENING AS THE WIND HAS DIMINISHED A BIT...BUT HIGH SURF CONDITIONS WILL DEVELOP AGAIN DURING THE DAYLIGHT HOURS WHEN THE ONSHORE WIND IS STRONGEST. ALZ063-064-FLZ002-004-006-181215- /O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1101 PM CDT MON MAR 17 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. STRONG ONSHORE WINDS WILL CONTINUE TO CREATE ROUGH SURF CONDITIONS OVER THE ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES MAINLY DURING THE DAY...THROUGH WEDNESDAY. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS44 KMOB 180948 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 448 AM CDT TUE MAR 18 2008 ...STRONG SOUTH AND SOUTHEAST WINDS WILL CREATE ROUGH SURF CONDITIONS ALONG THE GULF BEACHES THROUGH WEDNESDAY... .STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL MAINTAIN HIGH WAVES AND ROUGH SURF CONDITIONS ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN THROUGH WEDNESDAY. ALZ063-064-FLZ002-004-006-181800- /O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 448 AM CDT TUE MAR 18 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL MAINTAIN HIGH WAVES AND ROUGH SURF CONDITIONS THROUGH WEDNESDAY ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EASTWARD TO GULF SHORES...ORANGE BEACH...PENSACOLA BEACH...NAVARRE...FORT WALTON AND DESTIN. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...LIKELY RESULTING IN SOME BEACH EROSION. THESE CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS...AS DEADLY RIP CURRENTS ARE HIGHLY LIKELY. $$
000 WHUS44 KMOB 181812 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 112 PM CDT TUE MAR 18 2008 ...STRONG SOUTH AND SOUTHEAST WINDS WILL CREATE ROUGH SURF CONDITIONS ALONG THE GULF BEACHES THROUGH WEDNESDAY... .STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL MAINTAIN HIGH WAVES AND ROUGH SURF CONDITIONS ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN THROUGH WEDNESDAY. ALZ063-064-FLZ002-004-006-190215- /O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 112 PM CDT TUE MAR 18 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL MAINTAIN HIGH WAVES AND ROUGH SURF CONDITIONS THROUGH WEDNESDAY ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EASTWARD TO GULF SHORES...ORANGE BEACH...PENSACOLA BEACH...NAVARRE...FORT WALTON AND DESTIN. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...LIKELY RESULTING IN SOME BEACH EROSION. THESE CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS...AS DEADLY RIP CURRENTS ARE HIGHLY LIKELY. $$
000 WHUS44 KMOB 182152 CFWMOB URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 452 PM CDT TUE MAR 18 2008 ...STRONG SOUTH AND SOUTHEAST WINDS WILL BRING TIDES 1 TO 2 FEET ABOVE NORMAL AND ROUGH SURF ALONG THE GULF BEACHES TONIGHT AND WEDNESDAY... .STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL BRING TIDES 1 TO 2 FEET ABOVE NORMAL TO THE SHORELINES OF BAYS AND COASTAL WATERWAYS...AND ROUGH SURF ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN THROUGH MUCH OF WEDNESDAY. ALZ063-064-FLZ002-004-006-190600- /O.NEW.KMOB.CF.W.0001.080318T2152Z-080320T0000Z/ /O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 452 PM CDT TUE MAR 18 2008 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT THROUGH WEDNESDAY EVENING. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL BRING TIDES 1 TO 2 FEET ABOVE NORMAL TO THE SHORELINES OF BAYS AND COASTAL WATERWAYS...AND ROUGH SURF ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST TO GULF SHORES...ORANGE BEACH...PENSACOLA BEACH...NAVARRE...FORT WALTON AND DESTIN. PERSONNEL AT THE WALLACE TUNNEL ARE OBSERVING WAVES SPLASHING OVER THE SEAWALL ON THE CAUSEWAY. WITH PREDICTED HIGH TIDE RISING BY ANOTHER FOOT OR SO BY LATE THIS EVENING...WATER WILL LIKELY BREACH THE SEAWALL ONTO THE ROADWAY. SOMETIMES THE AUTHORITIES ARE FORCED TO CLOSE THE EASTBOUND LANES OF THE CAUSEWAY IN THE INTEREST OF SAFETY DURING THIS TYPE SITUATION. WATER LEVELS WILL RECEDE MIDNIGHT THROUGH MID MORNING AND BEGIN TO RISE AGAIN DURING THE DAY WEDNESDAY UNTIL THE WIND BECOMES NORTHWEST WEDNESDAY AFTERNOON. A HIGH SURF WARNING INDICATES THAT DANGEROUS BATTERING WAVES WILL POUND THE SHORELINE LIKELY TO CAUSE BEACH EROSION. THESE CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS AS DEADLY RIP CURRENTS ARE HIGHLY LIKELY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$
000 WHUS44 KMOB 190947 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 447 AM CDT WED MAR 19 2008 ...STRONG SOUTHEAST TO SOUTH WINDS TODAY WILL CONTINUE TO RESULT IN ABOVE NORMAL TIDES AND ROUGH SURF CONDITIONS... .STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL BRING TIDES 2 TO 3 FEET ABOVE NORMAL TO THE SHORELINES OF BAYS AND COASTAL WATERWAYS...AND ROUGH SURF ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN THROUGH MUCH OF TODAY. ALZ063-064-FLZ002-004-006-191800- /O.CON.KMOB.CF.W.0001.000000T0000Z-080320T0000Z/ /O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 447 AM CDT WED MAR 19 2008 ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS AT 25 TO 35 MPH WITH HIGHER GUSTS WILL BRING TIDES 2 TO 3 FEET ABOVE NORMAL TO THE SHORELINES OF BAYS AND COASTAL WATERWAYS...AND ROUGH SURF ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST TO GULF SHORES...ORANGE BEACH...PENSACOLA BEACH...NAVARRE... FORT WALTON AND DESTIN. WATER LEVELS WILL RECEDE BY TONIGHT AS THE WINDS BECOME MORE WEST AND NORTHWESTERLY IN THE WAKE OF A PASSING COLD FRONT. THE NEXT LOW TIDE AT MOBILE WILL BE AT 923 AM CDT THIS MORNING...WITH THE NEXT HIGH TIDE AT 1154 PM THIS EVENING. THE NEXT LOW TIDE AT DAUPHIN ISLAND WILL BE AT 858 AM CDT THIS MORNING...WITH THE NEXT HIGH TIDE AT 1033 PM THIS EVENING. AT PENSACOLA...LOW TIDE IS AT 651 AM CDT THIS MORNING...WITH HIGH TIDE AT 944 PM THIS EVENING. AT DESTIN...LOW TIDE IS AT 651 AM THIS MORNING...WITH HIGH TIDE AT 1034 PM THIS EVENING. A HIGH SURF WARNING INDICATES THAT DANGEROUS BATTERING WAVES WILL POUND THE SHORELINE LIKELY TO CAUSE BEACH EROSION. THESE CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS AS DEADLY RIP CURRENTS ARE HIGHLY LIKELY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$
000 WHUS44 KMOB 191928 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 228 PM CDT WED MAR 19 2008 ...POUNDING SURF WILL CONTINUE TO RESULT IN ABOVE NORMAL TIDES AND ROUGH SURF CONDITIONS... .ALTHOUGH WINDS HAVE TURNED TO THE SOUTHWEST AND DECREASED TO 15 TO 20 MPH...POUNDING SURF WILL CONTINUE TO RESULT IN ABOVE NORMAL TIDES AND ROUGH SURF CONDITIONS. AS SEAS CONTINUE TO SETTLE...THE COASTAL WARNINGS MAY BE CANCELLED LATER THIS AFTERNOON...A FEW HOURS EARLIER THEN EXPECTED. ALZ063-064-FLZ002-004-006-200000- /O.CON.KMOB.CF.W.0001.000000T0000Z-080320T0000Z/ /O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 228 PM CDT WED MAR 19 2008 ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ALTHOUGH WINDS HAVE TURNED TO THE SOUTHWEST AND DECREASED TO 15 TO 20 MPH...POUNDING SURF WILL CONTINUE TO RESULT IN ABOVE NORMAL TIDES AND ROUGH SURF CONDITIONS. AS SEAS CONTINUE TO SETTLE...THE COASTAL WARNINGS MAY BE CANCELLED LATER THIS AFTERNOON...A FEW HOURS EARLIER THEN EXPECTED. A HIGH SURF WARNING INDICATES THAT DANGEROUS BATTERING WAVES WILL POUND THE SHORELINE LIKELY TO CAUSE BEACH EROSION. THESE CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS AS DEADLY RIP CURRENTS ARE HIGHLY LIKELY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$
000 WHUS44 KMOB 192048 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 348 PM CDT WED MAR 19 2008 ...COASTAL FLOOD WARNING IS CANCELLED... ...HIGH SURF WARNING IS CANCELLED... .THE SOUTHERLY WINDS HAVE DECREASED SUBSTANTIALLY...AND THE SEAS AND SURF CONTINUE TO SUBSIDE. THEREFORE...BOTH COASTAL WARNINGS HAVE BEEN CANCELLED EARLY. ALZ063-064-FLZ002-004-006-192200- /O.CAN.KMOB.CF.W.0001.000000T0000Z-080320T0000Z/ /O.CAN.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 348 PM CDT WED MAR 19 2008 ...COASTAL FLOOD WARNING IS CANCELLED... ...HIGH SURF WARNING IS CANCELLED... THE SOUTHERLY WINDS HAVE DECREASED SUBSTANTIALLY...AND THE SEAS AND SURF CONTINUE TO SUBSIDE. THEREFORE...BOTH COASTAL WARNINGS HAVE BEEN CANCELLED EARLY. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf warning went out at Mar 17, 10:37 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Mar 17, 10:37 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1037 AM CDT MON MAR 17 2008
.UPDATE (SHORT TERM)...GETTING FREQUENT GUSTS TO AROUND 25 MPH AND
HIGHER ALONG THE COASTAL COUNTIES AND ALSO IN SOUTH CENTRAL
ALABAMA. AS MIXING CONTINUES TO TRANSPORT HIGHER MOMENTUM AIR DOWN
TO THE SURFACE...EXPECT FREQUENT GUSTS TO SATISFY WIND ADVISORY
CRITERIA FOR THE FORECAST AREA. UPDATE OUT SOON. /29
&&
.SHORT TERM (TODAY AND TONIGHT)...UPPER RIDGE OVER THE EASTERN GULF
WILL CONTINUE TO SLIDE EAST TODAY AS THE BIG UPPER LOW OVER THE 4
CORNERS REGION DIGS SLOWLY SOUTHEAST TOWARDS WEST TEXAS. WE WILL SEE
A GRADUAL INCREASE IN MID AND HIGH LEVEL CLOUDS FROM THE WEST TODAY
AS THE UPPER RIDGE MOVES EAST AND THE UPPER FLOW GOES MORE
SOUTHWESTERLY. THE BIG DIFFERENCE TODAY WILL BE THE ONSET OF BREEZY
CONDITIONS AS THE LARGE SURFACE RIDGE COVERING THE ENTIRE EASTERN
SEABOARD MOVES OFFSHORE...SURFACE CYCLOGENESIS RAMPS UP OVER
TEXAS...AND THE PRESSURE GRADIENT STRENGTHENS OVER OUR AREA. KMOB VAD
WIND PROFILES ALREADY SHOWING 30-35 KT WINDS IN THE LOWEST 3 KFT...SO
WHEN THE INVERSION BREAKS THIS MORNING IT WILL GET RATHER BREEZY
TODAY. THE MOISTURE WILL INCREASE THROUGH TONIGHT AS THE BREEZY
SOUTHEASTERLY WINDS CONTINUE....BUT ANY FOCUS FOR SHOWERS AND
THUNDERSTORMS SHOULD REMAIN WEST OF OUR AREA THROUGH TONIGHT. /05
.LONG TERM (TUESDAY THROUGH NEXT MONDAY)...RETURN FLOW WILL CONTINUE
OVER THE FORECAST AREA TUESDAY AND TUESDAY NIGHT AHEAD OF CUT OFF LOW
AS IT MOVES ACROSS THE SOUTHERN PLAINS. THAT FEATURE WILL PROVIDE A
FEW PYROTECHNICS TUESDAY OVERNIGHT THEN MOVE NORTHEAST TOWARDS THE
OHIO VALLEY WEDNESDAY. WE WILL LIKELY HAVE TO CONSIDER A WIND
ADVISORY FOR THE ENTIRE FORECAST AREA ON TUESDAY. THE STEEPENING
SURFACE PRESSURE GRADIENT WILL BRING WINDS OF 25 TO 35 MPH.
CONTINUING TO MONITOR FOR NOW SINCE ONSET OF THESE CONDITIONS MUST BE
LESS THAN 24 HOURS OFF FOR AN ADVISORY.
MILD CONDITIONS CONTINUE THROUGH TUESDAY WITH SMALL POPS TUESDAY
INCREASING TO LIKELY TUESDAY NIGHT. BY THEN...MODELS INCLUDING
GFS... GEMS...ECMWF AND NAM ARE WELL SYNCHRONIZED HOW THEY PROPAGATE
THE SYSTEM TO THE NORTHEAST. LOW LATITUDE TROUGH EXTENDING FROM THE
LOWER RIO GRANDE VALLEY INTO THE LOWER MS VALLEY WILL MOVE THROUGH
HERE BY WEDNESDAY MORNING. A 100+ KT MIDLEVEL JET STREAK WILL COME
AROUND THE BOTTOM OF THE TROUGH BRINGING RAPID HEIGHT FALLS AND AS
THAT HAPPENS THE TILT OF THE TROUGH WILL BECOME MORE NEGATIVE
INCREASING MOMENTUM TRANSPORT SOUTHWARD.
SURFACE LOW OVER EAST TEXAS WILL DEEPEN WITH STRONG TRAILING COLD
FRONT PUSHING INTO THE LOWER MISSISSIPPI VALLEY THROUGH TUESDAY AND
THROUGH THE CWA TUESDAY NIGHT. THE EJECTING SYSTEM WILL BRING A
STRONG PREFRONTAL TROF INTO THE AREA WITH ATTENDANT SQUALL LINE.
850 MB JET OF 60 TO 70 KNOTS IS SHOWN WITH THE RIGHT ENTRANCE REGION
OF AN UPPER JET WELL PHASED. WITH 120-130 KT WINDS IN THIS JET MAX
STRONG DEEP LAYER FORCING WILL COOL DOWN MIDLEVELS AND WARMING LOW
LEVELS THUS DESTABILIZING THE LAYER. INCREASING LAPSE RATE ALOFT
WILL COINCIDE WITH A NOCTURNAL PASSAGE MEANS MID TO UPPER HUNDREDS
CAPE J/KG IN SURFACE OR ELEVATED...ESPECIALLY CONSIDERING THE
POSITIONS OF FEATURES LIKE THE WARM FRONT...AND WHATEVER THE SURFACE
LOW DECIDES ITS TRACK SHOULD BE. AS THESE CAN CHANGE...SO CAN THE
POTENTIAL FOR SEVERE CONVECTION. 0-3 KM HELICITY IS RATHER HIGH WITH
THE POSITIONS OF BOTH LOW LEVEL AND MIDLEVEL JETS. WE DECIDED TO PUT
POSSIBILITY OF SEVERE IN ZONES...POINT FORECASTS...AND GRIDS BASED
ON THIS RISK ASSESSMENT.
HIGH BUILDS INTO THE REGION BEHIND THE FRONT WITH A DRY FORECAST AND
MILD TEMPERATURES FOLLOWING THROUGH THE FIRST HALF OF EASTER WEEKEND.
ANOTHER LOW WILL APPROACH FROM THE PLAINS ON SUNDAY AND AFFECT CWA ON
EASTER SUNDAY WITH CHANCE POPS. POSITION TIMING AND INTENSITY OF
SYNOPTIC FEATURES SEEM TO HINT TOWARD VIGOROUS CONVECTION BUT IT IS
WAY TOO EARLY TO MENTION SEVERE WEATHER. /77
&&
.MARINE...LOW PRESSURE DEVELOPING OVER TEXAS TODAY WILL MOVE
NORTHEAST ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS TUESDAY INTO
WEDNESDAY. A STRONG SOUTHEAST TO SOUTHERLY WIND WILL DEVELOP OVER
THE GULF COASTAL WATERS TODAY THROUGH TUESDAY NIGHT IN RESPONSE TO
THE STRONG LOW PASSING TO THE NORTH. AS THE LOW PASSES TO THE
NORTH...A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE GULF COASTAL
WATERS ON WEDNESDAY. A SQUALL LINE OF STRONG THUNDERSTORMS WILL
DEVELOP AHEAD OF THE FRONT ON TUESDAY...MOVING ACROSS THE GULF
COASTAL WATERS TUESDAY NIGHT INTO WEDNESDAY MORNING. SOME OF THESE
THUNDERSTORMS COULD BE STRONG TO SEVERE.
WE EXPECT TIDES 1-2 FT ABOVE NORMAL TUESDAY AND TUESDAY NIGHT.
USUALLY 3 FT POSITIVE TIDAL ANOMALIES CAUSE PROBLEMS SIGNIFICANT
ENOUGH TO NECESSITATE A COASTAL FLOOD WARNING...SO WE HELD OFF ON THE
COASTAL FLOOD WATCH FOR TUESDAY THIS MORNING. THE DAYSHIFT WILL RE-
EVALUATE THE SITUATION AND ISSUE ANY NECESSARY COASTAL FLOOD WATCHES
OR WARNINGS THROUGH TUESDAY NIGHT. STAY TUNED FOR THAT.
ALSO...WITH THE INCREASING SOUTHEASTERLY WINDS...WE EXPECT A HIGH
RISK FOR DANGEROUS RIP CURRENTS IN THE SURF ZONE ALONG AREA BEACHES
TODAY...AND A HIGH RISK FOR RIP CURRENTS ON TUESDAY. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 61 76 60 / 10 10 20 70
PENSACOLA 69 59 70 59 / 10 10 10 60
DESTIN 71 60 71 60 / 05 10 10 50
EVERGREEN 77 56 80 60 / 05 10 10 60
WAYNESBORO 79 58 77 58 / 10 10 20 90
CAMDEN 78 57 82 59 / 05 10 10 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
MS...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&
29 EVERSOLE
16 MILLERHazardous weather outlook, Mar 17, 10:55 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1055 AM CDT MON MAR 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1055 AM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY AND TONIGHT. A STRONG PRESSURE GRADIENT WILL CREATE STRONG WINDS OVER THE AREA TODAY INTO THIS EVENING. FREQUENT GUST ABOVE 30 MPH CAN BE EXPECTED INLAND...ABOVE 35 MPH CLOSER TO THE COAST. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE ALONG AREA BEACHES TODAY. SOUTHEAST WINDS 15 TO 25 MPH WILL RESULT IN ROUGH CONDITIONS IN THE SURF THROUGH TONIGHT. THE INCREASING SOUTHEASTERLY WINDS TO 20 TO 25 KNOTS TODAY HAVE RESULTED IN THE ISSUANCE OF SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. SEAS OVER THE GULF WATERS WILL GRADUALLY INCREASE TO AROUND 8 FEET THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG SOUTHERLY WINDS AT 25 TO 35 MPH WILL AFFECT THE ENTIRE AREA TUESDAY AND TUESDAY NIGHT. THESE STRONG SOUTHEASTERLY WINDS WILL INCREASE MOISTURE ACROSS THE AREA AHEAD OF AN APPROACHING COLD FRONT. A SQUALL LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT LATE TUESDAY...MOVING ACROSS SOUTHEAST MISSISSIPPI AROUND MIDNIGHT TUESDAY NIGHT...AND ACROSS SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE DURING THE EARLY MORNING HOURS ON WEDNESDAY. THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE SQUALL LINE WILL LIKELY BE DAMAGING WINDS...LARGE HAIL AND TORNADOES. THE SMALL CRAFT ADVISORY WILL LIKELY CONTINUE THROUGH WEDNESDAY EVENING AS THE STRONG SOUTHERLY WINDS TUESDAY NIGHT BECOME NORTHERLY ON WEDNESDAY IN THE WAKE OF THE PASSING COLD FRONT. DANGEROUS RIP CURRENTS WILL REMAIN LIKELY ALONG AREA BEACHES ON TUESDAY AS WELL GIVEN THE INCREASING SOUTHERLY WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED TUESDAY NIGHT AND EARLY ON WEDNESDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:51 AM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 8 hr |
| Mar 17, 3:24 PM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 47 hr |
| Mar 17, 3:08 PM CDT | Fire Weather Watch | MOB | Walton | 38 hr |
Nearby
High Surf Warnings in Alabama, 2008High Surf Warnings in Florida, 2008Every high surf warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.